Results 1 to 5 of 5

Thread: Any suggestions for controlling weight gain on Predisone??? :(

Hybrid View

  1. #1
    Join Date
    May 2013
    Posts
    1
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Unhappy Any suggestions for controlling weight gain on Predisone??? :(

    HI,

    I was recently diagnosed with SLE 2 weeks ago and started on Imuran & Prednisone. While I expected to gain weight from the Prednisone I didn't realize I would gain so quickly!! Anyone have any ideas on controlling weight gain?? Thanks!

  2. #2
    Join Date
    Jun 2013
    Posts
    1
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I am on Plaquinil and Prednisone and I too have gained weight in a short period of time. I limit how much I eat because the prednisone makes me very very hungry I have noticed and I also cut out the carbs and soda and that has helped a lot

  3. #3
    Join Date
    Jul 2012
    Location
    Round Rock TX
    Posts
    37
    Thanks
    17
    Thanked 6 Times in 6 Posts

    Default

    I was on prednisone (for a different condition) for a year. Starting at 100mg every other day. The only way I lost the weight I gained from prednisone was getting off the drug. Prednisone makes you retain so much fluids. It’s a great drug with horrible side effect. I hope you are not stuck on it for a long time.

  4. #4
    Join Date
    Sep 2011
    Location
    Amarillo, Texas
    Posts
    471
    Blog Entries
    1
    Thanks
    34
    Thanked 135 Times in 110 Posts

    Default

    I am one of the few that hasn't gained a bunch of weight from prednisone but when the prednisone makes me hungry all the time I try to eat healthier stuff like I always have pretzels on hand or fruit. It also helps that I don't drink any sodas, coffee, or fast food.

  5. #5
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,590
    Blog Entries
    9
    Thanks
    1,464
    Thanked 876 Times in 551 Posts

    Default

    Has your doctor said anything to you about tapering your Prednisone. Most weight gain from Prednisone is fluid retention and the drug does cause increased appetite. If there are plans to taper the drug, the good news is that this side effect (weight gain) tends to reverse when the dosage of prednisone is below 10 mg/day. The fluid retention and increased appetite will both decrease. This will not reverse itself right away, so sticking to a healthful eating plan and getting regular exercise will be necessary to help you to take off the pounds. It will be easier to do both of these things when the underlying condition for which the prednisone was prescribed is either resolved or under control.
    Unfortunately, there is no easy road to weight loss, which is why there are so many diet plans and pills that promise a quick weight loss. The best way to lose weight, however, is still through a healthy lifestyle: reducing calorie consumption and getting regular exercise. Weight loss should be slow and steady to give the best chance of losing the pounds permanently.

    I wish you the very best.

    Peace and Blessings
    Namaste
    Saysusie
    Look For The Good and Praise It!

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •